MAUDE Adverse Event Report: IMMUCOR, INC. GALILEO ECHO V2.0; AUTOMATED BLOOD BANK SYSTEM

IMMUCOR, INC. GALILEO ECHO V2.0; AUTOMATED BLOOD BANK SYSTEM
Model Number 0087000
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A review of quarterly events indicated that samples tested on the galileo echo v2.0 automated blood bank system produced inaccurate results for known antibodies in one (1) complaint instance (involving 1 patient sample).A customer reported a rh mistype with anti-d series 4 and anti-d series 5 on echo v2.0 instrument serial number (b)(6).Anti-d4/d5 both showed 1+ reactions but customer believed positive rh is discrepant result and neg rh is expected.Initial sample was resulting as b neg by tube method; weak d in tube was also neg.A second draw from the same patient was also tested on the same echo instrument and by tube method using the same reagents as first used, with both resulting rh negative as expected.Immucor used remote access to review the echo's results from both samples; the initial sample wells appear visually as mixed field.A sample related issue cannot be ruled out (mixed field reactions are a labeled limitation).Per echo limitation: "the galileo echo cannot reliably detect hemagglutination reactions that are graded as 1+ or less in test tube methodology.The galileo echo does not generate an interpretation of mixed-field.Such a mixed-field reaction will be interpreted as positive, negative, or equivocal".
 
Additional Manufacturer Narrative
No specific root cause or defect was identified; this appears to be related to a mixed-field reaction in the original sample that was resolved by drawing a new sample from the patient.The conclusion(s) code(s) reported herein are assigned according to the facts presented by the affected customer and immucor's assessment and investigation of those facts.When possible, immucor attempts to obtain the actual samples and reagents involved; retention reagents of the same lot that was involved in the event may be used during the investigation if indicated.Also, when possible, immucor uses remote access to review the relevant data archived on the instrument.The events reported on this quarterly malfunction summary report are limited to those in which no patient harm occurred, and no design defect (or other systemic problem) was identified.There is no specific action that users are expected to take to mitigate the reported device failure/malfunction other than to ensure that preventative maintenance is performed as indicated in the instrument instructions.Immucor will continue to track and trend performance and operational issues such as described in this quarterly malfunction summary report.

Brand Name
GALILEO ECHO V2.0
Common Device Name
AUTOMATED BLOOD BANK SYSTEM
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer (Section G)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
MDR Report Key16841516
Report Number1034569-2023-00012
Device Sequence Number6860458
Product Code KSZ
UDI-Device Identifier10888234001584
UDI-Public10888234001584
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK170132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0087000
Device Catalogue Number0087000
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown